[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1971

CONTACT DERMATITIS DUE TO NYSTATIN

Author Affiliations

Director of Medical Affairs E. R. Squibb and Sons Limited, Regal House, Twickenham, Middlesex, England

Arch Dermatol. 1971;104(4):437-438. doi:10.1001/archderm.1971.04000220095025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  I was interested to read Dr. Coskey's letter in the Archives (103:228, 1971) and the possible case of contact dermatitis due to nystatin.The materials used for patch testing were thimerosal (Merthiolate), Mycolog cream, 0.01% triamcinolone acetonide in Velvachol, 0.025% gramicidin in Velvachol (cream base for Mycolog), 1% ethylenediamine aqueous solution, and 100,000 units of nystatin per gram of Velvachol.Dr. Coskey found that patch tests were markedly positive to Mycolog, ethylenediamine, the cream base for Mycolog (Velvachol), and nystatin. He then makes a statement that this is the second case to be reported of contact dermatitis from nystatin.Dr. Coskey's letter does not indicate that he patch tested to nystatin on its own but to nystatin in Velvachol. As he showed a positive patch test to the Velvachol, I cannot understand why he claims the patient had a sensitivity to nystatin. Furthermore, the patient should

First Page Preview View Large
First page PDF preview
First page PDF preview
×